Advertisement

What if my symptoms worsen after using a vaginal anti-fungal medicine?

Dr. Michael Roizen, MD
Internal Medicine

There’s no need to suffer and try to tough it out if you find that your symptoms are just not getting better. Stop using the cream or suppository you picked up and call your doctor to get checked out. He or she can help you figure out what went wrong and make sure there isn’t anything else going on. Hopefully at the end of your visit, you’ll get a treatment option that will stop your symptoms in their tracks.

William Wien
William Wien on behalf of MDLIVE
Family Medicine
The most common cause of vaginitis is bacterial, not fungal. Anti-fungal medicine is commonly initially used by women to treat vaginitis, because many forms are available over-the-counter, without a prescription. Vaginitis can also be due to protozoa, one-celled microscopic organisms. And symptoms of vaginal discharge can be due to other causes as well, some of which are STDs and other serious conditions. This is why proper care from a qualified physician is essential.

Continue Learning about Antifungal

What foods should I avoid if I take antifungal medication?
F. Michael Gloth, IIIF. Michael Gloth, III
If you take antifungals such as fluconazole (Diflucan), griseofulvin (Grifulvin), ketoconazole (Nizo...
More Answers
What is Cresemba?
RealAgeRealAge
Cresemba is a brand name for isavuconazonium, a strong antifungal medication intended to treat serio...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.